Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 23, 2019, 4:25 AM CST for 17 counties in Texas. It took effect at Feb 23, 2019, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2019, 4:25 AM CST (10:25 UTC)
- In effect from
- Feb 23, 2019, 11:00 AM CST
- Expired
- Feb 23, 2019, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 80 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS84 KEWX 231025 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 425 AM CST Sat Feb 23 2019 ...Critical Fire Weather Conditions expected late this morning through the afternoon... .Gusty west to northwest winds, dry air and cured winter fuels will combine to produce critical fire weather conditions across the Rio Grande plains, southern Edwards Plateau and western Hill Country, east to the I-37 corridor. This could be expanded later today to include portions of the I-35 corridor north of San Antonio. TXZ183>187-202>204-217>219-228-232100- /O.UPG.KEWX.FW.A.0001.190223T1700Z-190224T0000Z/ /O.NEW.KEWX.FW.W.0001.190223T1700Z-190224T0000Z/ Val Verde-Edwards-Real-Kerr-Bandera-Kinney-Uvalde-Medina-Maverick- Zavala-Frio-Dimmit- 425 AM CST Sat Feb 23 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR DRY AIR AND GUSTY WEST TO NORTHWEST WINDS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * WINDS...West to northwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ188-189-205-220-232100- /O.NEW.KEWX.FW.W.0001.190223T1700Z-190224T0000Z/ Gillespie-Kendall-Bexar-Atascosa- 425 AM CST Sat Feb 23 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR DRY AIR AND GUSTY WEST TO NORTHWEST WINDS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. * WIND...Northwest winds 15 to 25 mph with gusts to 30 mph. * RELATIVE HUMIDITY...15 to 20 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
217 WWUS84 KEWX 231949 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 149 PM CST Sat Feb 23 2019 ...Critical Fire Weather Conditions expected through the afternoon... .Gusty west to northwest winds, dry air and cured winter fuels will combine to produce critical fire weather conditions across the Rio Grande plains, southern Edwards Plateau and western Hill Country, east to the I-37 corridor. TXZ171-240000- /O.EXA.KEWX.FW.W.0001.000000T0000Z-190224T0000Z/ Llano- 149 PM CST Sat Feb 23 2019 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR DRY AIR AND GUSTY WEST TO NORTHWEST WINDS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * WINDS...West to northwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ183>189-202>205-217>220-228-240000- /O.CON.KEWX.FW.W.0001.000000T0000Z-190224T0000Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney- Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Dimmit- 149 PM CST Sat Feb 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR DRY AIR AND GUSTY WEST TO NORTHWEST WINDS... * WINDS...West to northwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
351 WWUS84 KEWX 240006 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 606 PM CST Sat Feb 23 2019 ...Red Flag Warning Allowed to Expire... .Decreasing winds across portions of the Hill Country, Edwards Plateau, and Rio Grande Plains have allowed for critical fire weather conditions to improve. However, conditions will remain elevated early this evening as relative humidities remain low. TXZ171-183>189-202>205-217>220-228-240115- /O.EXP.KEWX.FW.W.0001.000000T0000Z-190224T0000Z/ Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall- Kinney-Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Dimmit- 606 PM CST Sat Feb 23 2019 ...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF THE HILL COUNTRY, EDWARDS PLATEAU, AND RIO GRANDE PLAINS... Conditions have improved across the Red Flag Warning area and the Red Flag Warning has been allowed to expire. Elevated conditions will linger through sunset as dry air remains in place. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 3:53 AM CST, 32 minutes earlier.
Area forecast discussion, Feb 23, 3:53 AM CST, 32 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 353 AM CST Sat Feb 23 2019 .SHORT TERM (Today through Sunday)... Areas of dense fog have spread a little further west and have added the I-35 counties, including the Austin and San Antonio metro areas, as well as, Burnet county to the Dense Fog Advisory. Kept it going through 7 am, although patchy dense fog could linger near the Coastal Plains through 8 am or so. Pacific front currently moving into Val Verde county will move across the I-35 corridor around sunrise and exit to our east by mid morning while the upper level low lifts to the northeast across northwestern Texas into the Central Plains. Have removed mention of thunderstorms as instability is very limited and capping remains rather strong, although cannot rule out an isolated thunderstorm. Areas of drizzle and isolated to scattered showers are still expected along and ahead of the front. Rapid clearing of the low clouds and fog will occur with the frontal passage while high clouds slowly drift off to the east during the day. A tight surface pressure gradient and mixing with stronger winds aloft will make for a breezy to locally windy day. Some spots could flirt with wind advisory levels, especially higher elevations of the Hill Country. In addition, very dry air will surge across our area leading to fire weather issues. See the Fire Weather section below. Wind directions will be downsloping offsetting any cold advection resulting in warmer, above normal high temperatures today. Winds will decouple with sunset with a rather quick decrease in wind speeds this evening. Then, a surge of cooler air from the northern plains will bring slightly below normal lows tonight and highs on Sunday under mostly clear skies. && .LONG TERM (Sunday Night through Friday)... Weak impulses in the west-southwest flow aloft and a mid week cold front will generate periods of isentropic lift. This results in slight chances of showers east of I-35 Monday night through Wednesday and most areas Thursday into Thursday night. Rainfall amounts look to be light. Near to slightly above normal temperatures are expected. Models are showing a potential for a strong cold front sometime next weekend or early the following week, depending on the model. && .FIRE WEATHER... A Pacific front will move across South Central Texas this morning. The cold front will bring much drier air to all areas, along with gusty west to northwest winds, especially west of the I-35/I-37 corridors. The combination of dry air, warm above normal temperatures, and breezy conditions will result in Critical Fire Weather conditions for along and west of a Fredericksburg to San Antonio to Campbellton line. Minimum humidities in the teens along with west to northwest 20 foot winds of 15 to 25 mph with gusts up to 30 mph are expected. The Fire Weather Watch for this area has been upgraded to a Red Flag Warning and is in effect from 11 am to 7 pm. Across the remainder of South Central Texas, elevated to near critical fire weather conditions are expected as minimum humidities drop to near 20 to 25 percent while breezy west to northwest winds persist from mid-morning into the afternoon. It's possible that some counties east of the Red Flag Warning may have to be included in the warning if wind and humidity trends seen on some models occur. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 42 63 41 65 / 20 0 0 0 0 Austin Bergstrom Intl Airport 72 40 64 39 65 / 20 0 0 0 0 New Braunfels Muni Airport 73 40 64 39 65 / 10 0 0 0 0 Burnet Muni Airport 68 37 61 38 63 / 10 0 0 0 0 Del Rio Intl Airport 74 39 70 42 69 / 0 0 0 0 0 Georgetown Muni Airport 70 39 62 39 63 / 10 0 0 0 0 Hondo Muni Airport 72 39 68 41 69 / - 0 0 0 0 San Marcos Muni Airport 72 39 64 39 65 / 10 0 0 0 0 La Grange - Fayette Regional 71 40 64 40 65 / 50 0 0 0 - San Antonio Intl Airport 73 42 65 42 66 / 10 0 0 0 0 Stinson Muni Airport 74 42 67 42 67 / 10 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 7 AM CST this morning for Atascosa-Bastrop- Bexar-Burnet-Caldwell-Comal-De Witt-Fayette-Gonzales-Guadalupe-Hays- Karnes-Lavaca-Lee-Travis-Williamson-Wilson. Red Flag Warning from 11 AM this morning to 6 PM CST this evening for Atascosa-Bandera-Bexar-Dimmit-Edwards-Frio-Gillespie-Kendall- Kerr-Kinney-Maverick-Medina-Real-Uvalde-Val Verde-Zavala. && Aviation...10 Short-Term/Long-Term...04
Hazardous weather outlook, Feb 22, 10:52 PM CST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1052 PM CST Fri Feb 22 2019 TXZ171>173-183>194-202>209-217>225-228-240500- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1052 PM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. We have issued a Dense Fog Advisory along and east of a Giddings to Lockhart to Seguin to Floresville line as visibility has begun to decrease. We expect visibility areas of dense fog to continue to expand eastward reducing visibilities to less than 1/4 mile across portions of South Central Texas mainly east of Highway 83. A cold front will arrive closer to daybreak Saturday and will improve the visibilities. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. On Saturday, strong and gusty west winds and dry conditions behind a cold front will create critical fire weather conditions over western portions of South-central Texas. A Fire Weather Watch has been posted for areas along and west of a line from Kerrville to Dilley line. East of this watch area, elevated to near critical fire weather conditions will be possible across the remainder of South-central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 10:52 PM CST | Dense Fog Advisory | EWX | Atascosa, Bastrop, Bexar, Burnet, Caldwell, Comal and 11 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.